Keeping Physically Active to Ignore Tinnitus

Discussion in 'Introduce Yourself' started by Eric92315, Apr 5, 2021.

    1. Eric92315

      Eric92315 Member

      Tinnitus Since:
      09/2020
      Cause of Tinnitus:
      Unknown
      Just joined the forum but my tinnitus started September 2020. I woke up and it was there.

      I was on 1/2 pill Lisinopril-Hydrochlorothiazide (PRINZIDE/ZESTORETIC) 10-12.5 mg Oral Tab since 11/2011 (about 9 years). I tried using Hydrochlorothiazide only for a month but my blood pressure wasn't under control with just that and it didn't change my tinnitus.

      I went back to 1/2 pill of Lisinopril-Hydrochlorothiazide and BP is back under control. Tinnitus is still the same.

      In general, if I keep physically active, I can ignore the tinnitus because I'm doing something else.

      In theory, an ACE inhibitor such as Lisinopril can contribute to tinnitus. I tried going off of it for a month but I didn't like it because my BP would be all over the place.

      If anyone has been successful at stopping Lisinopril and switching to something else and having the tinnitus stop, please let me know.

      Thanks!
       
      • Agree Agree x 1
    2. Lilah
      Mellow

      Lilah Member Benefactor

      Location:
      USA
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Unknown
      Accordingly to my doctor the only way to know if a drug is causing the tinnitus is to stop the drug completely for many months (not just reducing the dose or taking it sporadically/intermittently). The pill needs to be out of your system. You should definitely work with your doctor on this to see if there is something else you can take in the meantime.
       
      • Agree Agree x 2
    3. RAA

      RAA Member

      Location:
      Denmark/UK
      Tinnitus Since:
      06/2020
      Cause of Tinnitus:
      Unknown
      Firstly this is my first post here on Tinnitus Talk - (I only just joined even though I have been lurking/gaining some great info over the last months for which I am very thankful for).

      Regarding BP meds, I can give my view/experience here. I have been taking Lisinopril (but not with Hydrochlorothiazide) for around 18 years without ever having tinnitus. Then in June last year I got tinnitus. There was a series of events leading up to it that all could be responsible for setting the tinnitus off/and then worsening it. These include: I might have got early COVID-19/some minor symptoms but I was never tested, a lot of work/stress and constant headset use (meetings all day), having started using AirPods a lot a few months before, earplug use, possible wax on ear drum and then syringing (which I think had the biggest impact).

      Despite the above I continued taking Lisinopril until September and thinking it could be that I switched between two different Angiotensin Receptor Blocker (ARB) meds Telmisartan and Candesartan. The first gave me bad back muscle pains and did not lower my BP much despite a dosage adjustment. Then from January to March I took Candesartan which did help BP but I still had bad back muscle pain (seems common for some people on ARBs) plus Candesartan gave me blurry vision. Most importantly from October to February I still had tinnitus which kept changing, some days good, some days bad (nights nearly always bad). I have now been back on Lisinopril for nearly 2 weeks and I am not noticing much difference so far tinnitus wise (but I have a better back and sharper vision now) - last week I had a couple of days (best in many months) where I did not hear tinnitus much during the day and only noticeable at night/quiet room, I then had a bad sleep night before last and my tinnitus was quite annoying during the day yesterday.

      What @Lilah said above is definitely an option though if you have had no other possible triggers you can think of. The risk of course is that other BP meds "might" cause tinnitus and you will not know for sure because you already have it. Also I have seen that you only have to get tinnitus from a BP med once and it "could" mean you are stuck with it. But if the new BP med does not introduce any other side effects (unlike for me) then the reward could be you might end up tinnitus free. It is really quite a headache to think about.

      Are you 100% sure there could be no other triggers for your tinnitus? Headphones/loud noises/work stress etc?
       
    4. AUTHOR
      AUTHOR
      Eric92315

      Eric92315 Member

      Tinnitus Since:
      09/2020
      Cause of Tinnitus:
      Unknown
      Thanks for all the feedback. I must be getting old because I got eye floaters in my left eye on Sunday. I had them checked out by the optometrist on Tuesday and there's no concerns. My primary care doctor referred me to the ophthalmologist so I'll have the eye scans reviewed and a virtual visit with the ophthalmologist. The eye floaters provide a distraction from the tinnitus which is still there.

      I had time to read through a book (which I rarely do) the other day despite the eye floaters and tinnitus. The exercise of concentrating on something else is also helping me cope.
       
Loading...

Share This Page